Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 9, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Apr 16, 2021, 8:21 PM CDT for Attala County, Holmes County, Mississippi. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2021, 8:21 PM CDT (01:21 UTC)
- Expired
- Apr 17, 2021, 9:58 AM CDT
- In force
- 14 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 17.02 ft at Apr 15, 2021, 8:00 PM CDT.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
932
WGUS84 KJAN 170121 RRA
FLSJAN
Flood Advisory
National Weather Service Jackson MS
821 PM CDT Fri Apr 16 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday morning at 830 AM CDT.
&&
MSC007-051-171330-
/O.NEW.KJAN.FL.Y.0009.210417T0121Z-210419T0600Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
821 PM CDT Fri Apr 16 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Big Black River At West.
* From this evening to late Sunday night.
* At 7:45 PM CDT Friday the stage was 14.1 feet.
* Action stage is 12.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.3 feet
just after midnight tonight.
* Impact...At 15.0 feet, Lowlands and agricultural land near the
river begin to flood.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
West 15.0 14.1 Fri 7 pm CDT 12.8 10.3 9.0
&&
LAT...LON 3290 9006 3314 8990 3329 8981 3322 8963
3313 8969 3285 8987
$$
LP1 follow-up statement
368
WGUS84 KJAN 171458
FLSJAN
Flood Advisory
National Weather Service Jackson MS
958 AM CDT Sat Apr 17 2021
...The Flood Advisory is cancelled for the following rivers in
Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
MSC007-051-171600-
/O.CAN.KJAN.FL.Y.0009.000000T0000Z-210417T1458Z/
/WSTM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Sat Apr 17 2021
...The Flood Advisory for the Big Black River At West has been
cancelled...
The Flood Advisory is cancelled for
the Big Black River At West.
* At 8:45 AM CDT Saturday the stage was 11.2 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 5.4 feet Thursday
morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Big Black River
West 15.0 11.2 Sat 8 am CDT 9.5 7.8 6.8
&&
LAT...LON 3290 9006 3314 8990 3329 8981 3322 8963
3313 8969 3285 8987
$$
19What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Apr 16, 6:51 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 16, 6:51 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
651 PM CDT Fri Apr 16 2021
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Expect reduced ceilings associated with widespread -RA/SHRA to
prevail through the overnight into early morning hours Saturday in
association with the passing shortwave trough. Ceilings should
begin to improve some by late morning and afternoon. /EC/
&&
.DISCUSSION...
Tonight through tomorrow:
A shortwave trough will continue to slide east through the Central
Plains and into the Midwest tonight into tomorrow. A complex of
showers and thunderstorms is ongoing over the ArkLaTex region as
surface cyclogenesis is underway along the Gulf Coast. This
activity will continue to spread into the area this evening and
persist through the overnight hours. Mainly light to moderate
rain is expected across the area with locally heavy rainfall
possible across the Hwy 84 corridor where a flash flood watch will
be maintained. It's worth noting, however, that hi-res CAM
guidance has backed off on QPF amounts and have shifted the
highest totals further south. This is in line with latest
mesoanalysis and surface observations, which indicate a stationary
boundary draped across far southern Mississippi. The best
instability and low-level ThetaE air reside south of the boundary
with a much more stable airmass further north. This boundary will
act as the focus for convective rainfall rates and locally heavy
rainfall with the highest totals shifted south along the I-10
corridor. 1-2" of rain is still possible mainly south of Hwy 84
which could result in flash flooding if it falls over a short
enough period of time, especially considering antecedent
conditions and already saturated soils. The limited and elevated
threat areas for flooding in the HWO/graphics have subsequently
been shifted south.
The majority of the overnight rain should move out of the area
tomorrow morning with only a few isolated showers lingering across
the southern half of the area into the afternoon. Temperatures
will continue to be held in check by extensive cloud cover and
precipitation with lows tonight in the low to mid 50s and
afternoon high temperatures tomorrow in the mid to upper 60s. /TW/
Saturday Night through next Thursday:
As we move into Saturday
night, rain will be in the process of coming to an end across far
southern portions of the forecast area. Quiet conditions will
prevail through the overnight hours. Clouds will be a little
slower to move out, but as day breaks on Sunday expect skies to be
becoming mostly clear across the CWA. Sunday will start off
chilly, as lows range from the mid 40s to around 50.
High pressure builds into the forecast area Sunday into the
beginning of the new work week. Quasi-zonal flow aloft will remain
persistent across the region throughout the forecast period.
Temperatures will moderate up a few degrees each day through mid-
week. Northerly flow at the surface though will maintain a rather
pleasant airmass over the CWA during this time, with dew points
generally fluctuating from the lower 40s to lower 50s.
Rain chances currently look at a minimum over the region as well. On
Tuesday, a disturbance swinging through the region will push another
cold front through the forecast area late Tuesday night into early
Wednesday morning. At the moment, this looks to bring just an
increase in clouds across the CWA. Behind the front Wednesday, the
airmass will cool and dry further as dew points fall into the mid
30s to mid 40s, with afternoon highs struggling to climb out of the
60s, and lows both Wednesday and Thursday morning falling into the
40s. Highs will rebound into the 70s Thursday afternoon, with rain
chances potentially coming back into the picture late Thursday night
into early Friday morning as another system approaches the region
from the west. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 56 65 49 71 / 83 48 14 5
Meridian 54 66 50 72 / 84 51 15 6
Vicksburg 56 65 49 70 / 85 25 14 4
Hattiesburg 58 69 52 72 / 87 58 40 11
Natchez 58 66 49 70 / 86 28 22 6
Greenville 53 65 49 68 / 80 24 8 2
Greenwood 53 66 49 69 / 77 47 8 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Saturday morning for MSZ060>066-
072>074.
LA...Flash Flood Watch through Saturday morning for LAZ024-026.
AR...None.
&&Hazardous weather outlook, Apr 16, 1:50 PM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 150 PM CDT Fri Apr 16 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-171900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke- 150 PM CDT Fri Apr 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Saturday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ059-065-066-171900- Jefferson-Covington-Jones- 150 PM CDT Fri Apr 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippiand southwest Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Limited TIMING...Tonight Locally heavy rainfall of up to one inch on already saturated soils may lead to isolated flash flooding tonight. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. LAZ024-026-MSZ060>064-072>074-171900- Catahoula-Concordia-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Marion-Lamar-Forrest- 150 PM CDT Fri Apr 16 2021 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Tonight and Saturday FLOODING THREAT...Elevated TIMING...Tonight Locally heavy rainfall of one to two inches on already saturated soils may lead to flash flooding tonight. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 1 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:59 AM CDT | River Flood Warning | JAN | Leake | 11 hr |
| Apr 17, 10:00 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 48 hr |
| Apr 17, 10:00 AM CDT | River Flood Warning | JAN | Lawrence | 3 days |
| Apr 17, 10:00 AM CDT | River Flood Warning | JAN | Marion | 3 days |
Nearby
River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.